Oklahoma, 2013Cold in Oklahoma, October 6, 2013
October 6, 2013 · NWS AMA · 1 event in 1 county or zone
Cimarron County experienced a freeze during the early morning hours of the 6th. These subfreezing temperatures threatened sensitive vegetation during the growing season.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Cimarron County experienced a freeze during the early morning hours of the 6th. These subfreezing temperatures threatened sensitive vegetation during the growing season. Overnight low temperatures ranged from 27 degrees at the Oklahoma Mesonet site at 5 miles southeast of Kenton (Cimarron County) to 30 degrees at the Oklahoma Mesonet site 3 miles south-southeast of Boise City (Cimarron County). After sunrise on the 6th, temperatures quickly warmed above freezing by 6:00 AM CST.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Oct 6, 3:14 AM CST, 46 minutes earlier.
Area forecast discussion, Oct 6, 3:14 AM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
414 AM CDT SUN OCT 6 2013
.DISCUSSION...
IT WILL BE ANOTHER LIGHT JACKET KIND OF MORNING ACROSS TEXAS AND
OKLAHOMA PANHANDLES. CLEAR SKIES, LIGHT WINDS, AND THE DRY AIRMASS
IN PLACE ACROSS THE PANHANDLES HAS ALLOWED TEMPERATURES TO CONTINUE
TO DROP AS THE OVER NIGHT HOURS HAVE PROGRESSED. THE STATUS OF THE
FREEZE WARNING AND FROST ADVISORY REMAINS IN GOOD SHAPE AND WILL
LIKELY NOT NEED ANY ADJUSTMENTS. TEMPERATURES WILL QUICKLY WARM
AFTER 9 AM, AND HIGH TEMPERATURES FOR TODAY WILL RANGE FROM THE MID
TO UPPER 70S ACROSS THE PANHANDLES.
TONIGHT INTO MONDAY MORNING COULD SEE A FEW SPOTS IN THE
NORTHWESTERN TEXAS PANHANDLE BRIEFLY HIT FROST ADVISORY CRITERIA,
BUT THESE SHOULD BE VERY ISOLATED AND NOT WIDESPREAD ACROSS THOSE
COUNTIES. FOR THAT REASON HAVE KEPT HEADLINES SILENT. MONDAY WILL
SEE THE RETURN OF 80S FOR HIGHS AS AN UPPER RIDGE BUILDS ACROSS THE
CENTRAL UNTIED STATES. THIS RIDGE WILL PERSIST THROUGH THE MAJORITY
OF THE WORK WEEK AND KEEP THE AREA DRY WITH MODERATE TEMPERATURES.
BEFORE ANOTHER LOW PRESSURE SYSTEM MOVES OUT OF THE FOUR CORNERS
REGION TO BRING A CHANCE FOR PRECIPITATION TOWARDS THE END OF THE WORK
WEEK.
THE 00Z GFS AND ECMWF HAVE COME INTO A STRONG AGREEMENT WITH THE
SPEED AND PLACEMENT OF A LATE WEEK UPPER LOW, AND ASSOCIATED COLD
FRONT MOVING OUT OF THE FOUR CORNERS REGION AS COMPARED TO 24 HOURS
AGO. THERE REMAINS A SLIGHT DIFFERENCE CONCERNING WHEN EITHER MODEL
INITIATES POPS, BUT THE GFS REMAINS THE MORE AGGRESSIVE OF THE TWO.
FOR THIS FORECAST ISSUANCE, HAVE TRENDED TOWARDS THE GFS ON
INITIATION TIMING SINCE THE ECMWF ADJUSTED ITS POP STRUCTURE AND
TIMING THE MOST AS COMPARED TO THE RELATIVELY CONSISTENT GFS. THE
RESULT IS THE INSERTION OF SLIGHT TO CHANCE POPS STARTING THURSDAY
AFTERNOON AND CONTINUING THEM INTO FRIDAY MORNING INTO THE FORECAST.
GIVEN THE GFS FORECAST AND TO A LESSER DEGREE THE ECMWF FORECAST OF
THIS UPPER LOW, THERE WILL BE A CHANCE FOR SOME THUNDERSTORMS WITH
THIS SYSTEM. THE GFS DEPICTS A DECENT NEGATIVE TILT TO THIS LOW AS
IT MOVES ACROSS THE PANHANDLES, MODERATE DEEP LAYER SHEAR VALUES
(40-50 KT), AND MINOR CAPE VALUES (LESS THAN 800 J/KG). THIS IS THE
FIRST RUN WHERE AN AGREEMENT BETWEEN THE MEDIUM RANGE MODELS HAS
BEEN REACHED SO CONFIDENCE IS A LITTLE TOO LOW TO INCLUDE MENTION OF
AN ISOLATED STRONG STORM THURSDAY NIGHT INTO THE HWO. WITH THAT
BEING SAID, SHOULD THE AGREEMENT CONTINUE OVER THE NEXT FEW RUN
CYCLES THEN INCLUSION IN THE HWO WILL LIKELY BE NEEDED. ANY SEVERE
STORM DEVELOPMENT THAT MAY BE POSSIBLE WITH THIS SYSTEM SHOULD
REMAIN WELL NORTH OF THE PANHANDLES WITH THE CURRENT SCENARIO.
THE AIRMASS BEHIND THIS COLD FRONT WONT BE AS STRONG AS THE PREVIOUS
FRONT WAS SO LOWS SHOULD REMAIN WELL ABOVE FROST ADVISORY OR FREEZE
WATCH/WARNING CRITERIA. OVERNIGHT LOWS WILL DROP BACK INTO THE 40S
FOR A NIGHT OR TWO BEFORE WARMING BACK TO THE 50S. HIGH TEMPERATURES
WILL ONLY DROP ABOUT 10 TO 15 DEGREES ACROSS THE PANHANDLES TO START
OFF THE WEEKEND BEFORE BEGINNING TO WARM ONCE AGAIN.
&&
.FIRE WEATHER...
RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP INTO THE 10 TO 20
PERCENT RANGE THIS AFTERNOON WHILE 20 FOOT WINDS RANGE FROM 10 TO 15
MPH. HOWEVER, THE LOWEST RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE
ACROSS THE WESTERN PORTIONS OF THE PANHANDLES WHICH IS ALSO THE
LOCATION OF THE LOWEST 20 FOOT WINDS. AS SUCH WIDESPREAD ELEVATED
FIRE WEATHER CONDITIONS ARE NOT EXPECTED THIS AFTERNOON...BUT A FEW
SPOTS ACROSS THE NORTHEASTERN TEXAS AND EASTERN OKLAHOMA PANHANDLE
MAY BRIEFLY REACH ELEVATED STATUS. SPOTTY ELEVATED FIRE WEATHER
CONDITIONS MAY BE POSSIBLE ACROSS THE NORTHWESTERN TEXAS AND WESTERN
OKLAHOMA PANHANDLE MONDAY AFTERNOON AS 20 FOOT WINDS BRIEFLY REACH
15 MPH. NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED TUESDAY THROUGH FIR DAY AS EITHER RELATIVE HUMIDITIES STAY
ABOVE 20 PERCENT OR 20 FOOT WINDS REMAIN BELOW 15 MPH.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FROST ADVISORY UNTIL 9 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: MOORE...POTTER...RANDALL...SHERMAN.
FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: DALLAM...DEAF SMITH...HARTLEY...OLDHAM.
OK...FROST ADVISORY UNTIL 9 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: BEAVER...TEXAS.
FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: CIMARRON.
&&
11/14Hazardous weather outlook, Oct 6, 3:14 AM CST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
414 AM CDT SUN OCT 6 2013
OKZ001>003-TXZ001>020-062200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
414 AM CDT SUN OCT 6 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...TODAY AND TONIGHT.
A FREEZE WARNING IS IN EFFECT FOR THE WESTERN TEXAS AND OKLAHOMA
PANHANDLE UNTIL 9 AM THIS MORNING. A FROST ADVISORY IS IN EFFECT FOR
THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AS WELL AS THE CENTRAL
TEXAS PANHANDLE UNTIL 9 AM THIS MORNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Cold/Wind Chill, Cimarron
- When
- October 6, 4:00 AM CST to 6:00 AM CST
- Where
- Cimarron forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.748, -102.518 (the zone’s center; the record gives no point)
The overnight low at Kenton was 27 degrees and at Boise City was 30.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Ohio, October 6, 2013$19,000 · 50 kt wind · 7 events
- Damaging Winds in Ohio, October 6, 2013$7,000 · 50 kt wind · 3 events
- Lightning Strike in Mississippi, October 6, 2013$10,000 · 1 event
- Frost and Freeze in Colorado, October 6, 20131 event
- Frost and Freeze in California, October 6, 20131 event
- Flood in Ohio, October 6, 20131 event
- Funnel Cloud in South Carolina, October 6, 20131 event
- Waterspout in Gulf of Mexico, October 6, 20131 event
- Damaging Wind in Michigan, October 6, 2013$3,000 · 52 kt wind · 1 event
- Waterspout in South Atlantic Coastal Waters, October 6, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 476645.